MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407439
Medical Device Problem Codes Flaked (1246); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
During transseptal puncture for a ventricular tachycardia procedure, when removing the needle from the sheath, a fragment of the sheath was noted.It was suggested to exchange the sheath; however, the procedure was completed with no adverse patient consequences with the same sheath.A stylet was not used, which does not following the swartz introducer instructions for use.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3, h6, h11 the results of the investigation are inconclusive since the device was not returned for analysis.The swartz/fast-cath transseptal guiding introducer instructions for use (ifu) states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.Failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported sheath fragment could not be conclusively determined.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL 1 CURVE, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key22343167
Report Number3005334138-2025-00396
Device Sequence Number20040076
Product Code DYB
UDI-Device Identifier05414734205634
UDI-Public(01)05414734205634(10)10470632(17)270831
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407439
Device Catalogue Number407439
Device Lot Number10470632
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale